MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER
Model Number 503558X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the tip of the 0.018" 300cm straight (st) sv short peripheral steerable guidewire (pgw) broke in patient.The wire was successfully retrieved.There was no reported patient injury.A v-18 wire was used instead of sv-5.The target lesion was mildly stenosed.The device was stored per labelling and opened in sterile field.The products were stored, handled and prepped according to the instructions for use (ifu).The wire were removed from the sharp end to the rubber stopper and pushed wire through wire house.The wires were not kinked or damaged in any way prior to insertion into the patient.The wire was advanced within a 4 fr non-tapered angle glide catheter in the right lower pulmonary vein and anchored within a small branch.The wire was advanced smoothly without any force.The wire tip was curved within the small vessel as usual.However, there was significant resistance when attempting to remove the wire back in to the catheter.We needed to remove the wire by pulling back the catheter almost to the pulmonary vein ostium and slowly pulling wire back with ¿small shaking motion¿ until the wire was free.The sv wire was only used for one lesion, however, the wire was in and out of patient and in and out of catheters.Used with 4x2 competitor's balloon.Wire was exchanged multiple times.The device is expected to be returned for analysis.No other information was provided.
 
Additional Manufacturer Narrative
As reported, the tip of the 0.018" 300cm straight (st) sv short peripheral steerable guidewire (pgw) broke in patient.The wire was successfully retrieved.There was no reported patient injury.A v-18 wire was used instead of sv-5.The target lesion was mildly stenosed.The device was stored per labelling and opened in sterile field.The products were stored, handled and prepped according to the instructions for use (ifu).The wire was removed from the sharp end to the rubber stopper and pushed wire through wire house.The wires were not kinked or damaged in any way prior to insertion into the patient.The wire was advanced within a 4 fr non-tapered angle glide catheter in the right lower pulmonary vein and anchored within a small branch.The wire was advanced smoothly without any force.The wire tip was curved within the small vessel as usual.However, there was significant resistance when attempting to remove the wire back in to the catheter.We needed to remove the wire by pulling back the catheter almost to the pulmonary vein ostium and slowly pulling wire back with ¿small shaking motion¿ until the wire was free.The sv wire was only used for one lesion, however, the wire was in and out of patient and in and out of catheters.Used with 4x2 competitor's balloon.Wire was exchanged multiple times.No other information was provided.One non-sterile guidewire (pgw.018 sv short 300cm st) unit was received for analysis.During visual inspection, a kinked condition was noted from the distal tip to 1.9 cm.No other anomalies were observed during the analysis.A product history record (phr) review of lot 35260144 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer as ¿distal tip -wires ¿ fractured-separated - in patient¿ was not confirmed since no separated condition was found.However, a kinked tip was found.Procedural/handling factors or vessel characteristics might have contributed to the observed condition.The exact cause of the condition found could not be conclusively determined.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guidewire carefully for signs of damage.Do not use a guidewire that shows signs of damage.Never push, auger, withdraw, or torque a guidewire that meets resistance.Stop the procedure.Do not move or torque the guidewire.First, using fluoroscopy, determine the cause of resistance and take any necessary remedial action.Torquing or pushing a guidewire against resistance may cause guidewire damage, and/or guidewire tip separation, or direct damage to the vessel.Resistance may be felt and/or observed (via fluoroscopy) by noting any buckling of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guidewire may occur.¿ neither the phr review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.Therefore, no corrective or preventative actions will be taken at this time.

Brand Name
PGW .018 SV SHORT 300CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key11683436
Report Number9616099-2021-04426
Device Sequence Number4225311
Product Code DQX
UDI-Device Identifier10705032056069
UDI-Public10705032056069
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number503558X
Device Catalogue Number503558X
Device Lot Number35260144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date04/18/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STERLING BALLOON
Patient Weight50